Fibromyalgia Action UK
40,709 members52,769 posts

Seroxat

I am so sensitive to anti-depressants, ssri's neuropinepherin, all of them, even lyrica, All the gabas. Then why did my gp rx seroxat, why did he not tell me how dangerous it is. I trusted him, trusted him not to rx something that would harm me. He knew how fragile my system is. 2.1/2 years ago I started taking 20mg of seroxat , gradually over the last 6 months fibromyalgia increased, back pain increased so much that I was unable to walk, I have neuropathy, electric shocks zapping through my body, inability to even chat because I couldn't find the right words. I stopped taking them, I do not advise anyone to go cold turkey.

I got worse my brain zaps, all of the above x many fold. Until a week later, today, I had to go back on it, but I took only 10mg. Can anyone advise how long to stay at that dose and how to taper down to zero mg?

I do not trust my gp now. This morning, I really thought I was going to die.

14 Replies
oldestnewest

I didn't explain that I felt worse so I researched all the side effects of seroxat and compared them with fibromyalgia. What I was experiencing was not fibromyalgia, I even went to my dr to talk about what I was going through. He got huffy and snarky. So I left not happy at all.

Reply

I am sorry that you were treated like this. Try not to take it personally hard I know. Have you spoken to a pharmacist about this?

Perhaps your GP will have a different attitude when next you broach the subject?

Hugs coming your way.

2 likes
Reply

Can you see another GP ? I don't know if one of the charities like Mind might be able to offer you some support, maybe advice, as they must be knowledgeable about the effects of Seroxat.

I always get every side effect of prescribed meds ( HRT, statins, high blood pressure meds, even antibiotics) so know how bad it can be. My GP was disinterested in the last ( awful) reaction I had to high blood pressure med.

You can report side effects on the BNF website.

Reply

I sympathise. My Dr doesn't seem to care his meds make my suffering worse. He will only prescribe to NICE guidelines and that means they must work. Tough because when I ask for something, I have to be really really desperate. I'm no longer coping. I too don't trust my GP. Or drugs. I signed a petition to ask the govt to let NICE prescribe tapering strips to help people get off meds esp these anti-depressants. I see it is a real issue for so many people. Think it was suggested in a post on here. So many times my GP has disbelieved my symptoms, and side effects, and if he had listened and thought about what the result of the meds was, he would have been able to join the dots and diagnose what was wrong. I think some GPs simply dont trust their patients.

Reply

GP's sadly don't like being educated by patients. I don't ever want to see another GP as long as I live. I never saw that petition, wouldn't tapering strips be a good idea!

Reply
Reply

Signed

1 like
Reply

same here , all antidepressants increase pain with me ! anyone like me??

1 like
Reply

Hi

Im so,suprised that they still prescribed seroxat and feel for you in this situation. the gps just don’t seem to understand what effect all these drug do to people and how difficult they are to get off. Something need to be done

I was on seroxat many years ago, before the withdrawal problems where recognized. I had side effects too and if I remember correctly there was a zapping with my eyes and head, but it was a long time ago and I can’t remember how long it took to get off them, I then was given trazadone for anxiety. They are terrible to Stop too and have had horrible withdrawal symptoms. These I was on for 15 years and tried and many times to get off them, I have only just managed it but it took a long time and many failures but in the end I got there. I reduced the down very slowly to let my body get used to the reduction, not helped by the fact I had been on them for so long and over time the body adapts to the chemicals. if the withdrawal symptoms where too much I went back but on a lower dose 1/2 the amount I had reduced by. I was able to do this easily as they make a liquid form of it and could syringe a dose. I have vowed that I will never take another.

We need to be informed of these issues regarding these drugs and if we are prescribed them a system of help needs to be in place to monitor and help with withdrawal, there is no recognition of these issues on the part of gps they just hand them out as a quick fix.

Good luck and take care

1 like
Reply

Thank you! I made same vow, never will I touch ssri's again.

Reply

😊

Reply

In my view common sense has gone out the window. The doctors are basically trained robots who follow the guidelines, where convenient for them, and don't particularly think. The computer tells them what to give a certain condition and that's it. That said I think if you know you are sensitive then it's prudent to do your own research first. They have many patients, whilst we only have one body.

Reply

I know you are right! I should never have blindly trusted him (GP) even after 27 years of him being my gp! I should have prayed and trusted God

Reply

No, just done some research, you are clearly internet proficient. As you are ''so sensitive to anti-depressants'' what did you think would happen? Or do you have blind faith in your GP, which means he is your GOD?

Reply

You may also like...